Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 208, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 6:49 PM CDT for Madison Parish, Louisiana; Issaquena County, Warren County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 24, 2005, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Madison Parish, LA, Issaquena County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 4:20 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 242349 TORJAN LAC065-MSC055-149-250030- /O.NEW.KJAN.TO.W.0208.050924T2349Z-050925T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 649 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... EASTERN MADISON PARISH IN NORTHEAST LOUISIANA SOUTHERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI NORTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF VICKSBURG * UNTIL 730 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOUND LOUISIANA OR 7 MILES WEST OF VICKSBURG...MOVING NORTH AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EAGLE BEND BY 705 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3225 9119 3224 9083 3256 9083 3254 9114 $$
1 follow-up statement
000 WWUS54 KJAN 250011 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 709 PM CDT SAT SEP 24 2005 LAC065-250019- /O.CAN.KJAN.TO.W.0208.000000T0000Z-050925T0030Z/ MADISON LA- 709 PM CDT SAT SEP 24 2005 ...THE TORNADO WARNING FOR MADISON PARISH IS CANCELED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE PARISH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3247 9102 3247 9084 3257 9083 3258 9102 $$ MSC055-149-250030- /O.CON.KJAN.TO.W.0208.000000T0000Z-050925T0030Z/ WARREN MS-ISSAQUENA MS- 709 PM CDT SAT SEP 24 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN ISSAQUENA AND NORTHWEST WARREN COUNTIES... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR VALLEY PARK...MOVING NORTH AT 45 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3247 9102 3247 9084 3257 9083 3258 9102 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:40 PM CDT, 9 minutes earlier.
Area forecast discussion, Sep 24, 6:40 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT SAT SEP 24 2005
.DISCUSSION...SPIRAL TENTACLES EMANATING FROM RITA HAVE LAID ACROSS
THE FORECAST AREA TODAY...GENERALLY WREAKING HAVOC. THE COMBINATION
OF SHEAR...INSTABILITY AND A TOUCH OF MID LEVEL DRY AIR WERE ENOUGH
TO FUEL AN OUTBREAK OF MINI-SUPERCELLS WHICH...GENERALLY RACED NORTH
NORTHWEST AT 50 MPH ACROSS THE ARKLAMISS. THE LOOK OF STORMS ON RADAR
INDICATES THAT PERHAPS THE GREATEST LOW LEVEL SHEAR IS SHIFTING
NORTHWEST TO THE DELTA REGION...ALTHOUGH THE TORNADO RISK SHOULD
CONTINUE THROUGH THE DURATION OF THE TORNADO WATCH FOR ALL COUNTIES
AND PARISHES.
FOR THE REST OF THE NIGHT...TROPICAL STORM RITA WILL PLOD SLOWLY
TOWARD THE REGION AS WESTERLIES TO THE NORTH BEGIN TO INFLUENCE THE
FEATURES MOVEMENT. LOOK FOR AT LEAST ISOLATED THUNDER TO REMAIN A
POSSIBILITY THROUGH THE NIGHT BUT...WANING SURFACE-BASED INSTABILITY
THIS EVENING SHOULD FORTUNATELY LIMIT SEVERE WEATHER POTENTIAL
SHORTLY AFTER SUNDOWN. WITH THE REMNANTS OF RITA CLOSING IN EXPECT
GRADIENT WINDS TO REMAIN GUSTY THOUGH. THE WIND ADVISORY WILL BE
CONTINUED THIS EVENING IN WESTERN ZONES AND ALL BUT THE ERN THIRD OF
THE FORECAST AREA SHOULD BE COVERED BY A LAKE WIND ADVISORY TONIGHT.
IN ADDITION...THE FLASH FLOOD WATCH WILL BE CONTINUE THROUGH THE
REST OF THE NIGHT IN SOUTHWEST ZONES. ALL AREAS OF THE FORECAST AREA
COULD RECEIVE UPWARDS OF AN INCH OR TWO OF RAIN IN DOWNPOURS
TONIGHT...BUT ONLY IN THE SOUTHWEST SHOULD THESE AMOUNTS CAUSE
FLOODING CONCERNS.
LOOK FOR TOMORROW TO BE CLOUDY...SHOWERY AND BREEZY...MUCH LIKE
TODAY. HOWEVER...I ANTICIPATE SEVERE WEATHER WILL NOT BE NEARLY AS
MUCH OF AN ISSUE TOMORROW GIVEN LOWER EXPECTED RATES OF
SURFACE-BASED INSTABILITY. SHEAR WILL STILL REMAIN SOMEWHAT HIGH
THOUGH...SO AN ISOLATED TORNADO CANNOT BE RULED OUT AND THIS RISK
WILL BE HIGHLIGHTED IN THE HWO. ONCE AGAIN...DOWNPOURS WILL BE
POTENTIALLY HEAVY GIVEN THE TROPICAL LEVELS OF MOISTURE...BUT ANY
FLOODING PROBLEMS ARE ANTICIPATED TO REMAIN VERY MINOR AND ISOLATED
SO NO FLOOD WATCHES HAVE BEEN PROPOSED FOR THIS PERIOD AS OF YET.
/BB/
WILL GENERALLY FOLLOW TREND OF GFS TO LIFT REMNANTS OF KATRINA
GRADUALLY TO THE NE BY SUNDAY NIGHT. MAINTAINED HIGHER POPS CENTRAL
AND ERN ZONES FOR SUNDAY NIGHT AS THE SYSTEM LIFTS NEAR THE MS
RIVER. HOWEVER INCREASED MOS POPS WRN ZONES SLIGHTLY DUE TO
UNCERTAINTY OF SPEED OF SYSTEM...KEEPING THIS AREA IN HIGH END
CHANCE CATEGORY. MODELS FALLING INTO CONSENSUS THAT UPPER TROUGH
WILL CONTINUE EWD SHIFT MONDAY WITH NWLY FLOW AT LOW LEVELS REDUCING
PRECIP CHANCES FROM THE WEST. WILL DECREASE MOS POPS SLIGHTLY FOR
WRN ZONES BY THE BEGINNING OF THE WORK WEEK.
LOW LEVEL COLD AIR ADVECTION DEVELOPS BY TUESDAY BUT BRUNT OF 850 MB
COLD AIR DOME REMAINS N OF THE FORECAST AREA. AS A RESULT...AND
CONSIDERING MODEL TENDENCY TO COOL FIRST NIGHT OF COLD AIR ADVECTION
TOO MUCH...WILL INCREASE MOS POPS A FEW DEGREES HIGHER FROM
CURRENTLY ADVERTISED UPPER 50S/NEAR 60 LOWS FOR NRN AND CENTRAL
AREAS WEDNESDAY MORNING.
REMNANTS OF SYSTEM LINGER JUST E/SE OF AREA AND PIVOT BACK INTO SERN
ZONES BY WEDNESDAY AFTERNOON. THE FLAT LOW LEVEL TROUGH FINALLY
MOVES SOUTH OF OUR AREA THU AS A RELATIVELY DEEP UPPER LOW DROPS
INTO THE MID WEST...RESULTING IN SIGNIFICANT COLD AIR ADVECTION FOR
THE LOWER MS RIVER VALLEY. WILL FINALLY SEE TEMP REGIME SWITCH TO
MORE AUTUMN LIKE WEATHER BY THE END OF WEEK. WILL FOLLOW MOS TREND
WITH LOWS FROM THE 50S NORTH TO 60S SOUTH BY THE END OF THE WEEK
WITH AFTERNOON HIGHS IN THE LOW TO MID 80S. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 90 90 80 40
MERIDIAN 73 84 69 85 / 90 80 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 9 PM SATURDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
MSZ035-MSZ040-MSZ041-MSZ047.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
TORNADO WATCH UNTIL 9 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...TORNADO WATCH UNTIL 9 PM SATURDAY FOR ARZ074-ARZ075.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.
&&
50/03Hazardous weather outlook, Sep 24, 10:39 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1039 AM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251539- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1039 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON. DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH. TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9 PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS POSSIBLE. PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE. WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING. JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS EVENING AS RITA WEAKENS. A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO DOWNED TREES AND LIMBS FROM THESE WINDS. SOME OF THESE LIMBS AND TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS TODAY. ...FIRE DANGER... AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE NUMEROUS BURN BANS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS PERSIST TO THE WEST. ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES DURING THE DAYTIME HEATING. HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BY MONDAY MORNING. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 5:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD DOWNTOWN JACKSON 32.30N 90.19W
09/24/2005 HINDS MS AMATEUR RADIO
STREET FLOODING AT THE INTERSECTION OF BEASLEY AND
BRIARWOOD...AND SOUTHBOUND LANE OF I-55.
&&
DBLocal storm report, Sep 24, 6:00 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 8 SW BROOKHAVEN 31.50N 90.54W
09/24/2005 LINCOLN MS EMERGENCY MNGR
FEW POWERLINES DOWN NEAR WEST LINCOLN.
&&
DBLocal storm report, Sep 24, 6:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO 5 SW MORGAN CITY 33.33N 90.41W
09/24/2005 LEFLORE MS LAW ENFORCEMENT
TORNADO REPORTED ON THE GOUND IN EXTREME SOUTHERN LEFLORE
COUNTY.
&&
DBLocal storm report, Sep 24, 6:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 5 WSW GREENWOOD 33.49N 90.27W
09/24/2005 LEFLORE MS EMERGENCY MNGR
TORNADO ON THE GROUND. NUMEROUS TREES AND POWERLINES
DOWNED.
&&
AEGLocal storm report, Sep 24, 6:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO 2 NNW VAUGHN 32.83N 90.05W
09/24/2005 YAZOO MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES DOWN ON DEASONVILLE AND
VAUGHN ROADS. RADAR INDICATED LIKELY TORNADO IN THIS
AREA.
&&
AEGLocal storm report, Sep 24, 6:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 2 NW LORMAN 31.84N 90.07W
09/24/2005 SIMPSON MS EMERGENCY MNGR
SEVERAL TREES DOWN ON THE NATCHEZ TRACE
&&
CALThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 10:52 AM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 24, 11:18 AM CDT | Tornado Warning | JAN | East Carroll, Madison | 27 min |
| Sep 24, 11:43 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 32 min |
| Sep 24, 12:25 PM CDT | Tornado Warning | JAN | East Carroll | 35 min |
| Sep 24, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Sep 24, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 58 min |
| Sep 24, 4:55 PM CDT | Tornado Warning | JAN | East Carroll, Madison | 50 min |
| Sep 24, 5:24 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 36 min |
| Sep 24, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 38 min |
| Sep 24, 6:04 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 26 min |
| Sep 24, 6:31 PM CDT | Tornado Warning | JAN | West Carroll | 34 min |
| Sep 24, 3:31 AM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Copiah, Covington, Forrest and 22 more | 15 hr |
| Sep 24, 4:37 AM CDT | Tornado Warning | JAN | Franklin, Lincoln | 31 min |
| Sep 24, 9:12 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 18 min |
| Sep 24, 10:23 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 52 min |
| Sep 24, 10:42 AM CDT | Tornado Warning | JAN | Copiah | 33 min |
| Sep 24, 10:47 AM CDT | Tornado Warning | JAN | Lawrence | 28 min |
| Sep 24, 11:01 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 29 min |
| Sep 24, 11:08 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Warren | 37 min |
| Sep 24, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 18 min |
| Sep 24, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 29 min |
| Sep 24, 11:38 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 37 min |
| Sep 24, 11:49 AM CDT | Tornado Warning | JAN | Covington | 26 min |
| Sep 24, 12:06 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 24 min |
| Sep 24, 12:07 PM CDT | Tornado Warning | JAN | Rankin | 23 min |
| Sep 24, 12:12 PM CDT | Tornado Warning | JAN | Simpson, Smith | 48 min |
| Sep 24, 12:22 PM CDT | Tornado Warning | JAN | Madison | 38 min |
| Sep 24, 12:33 PM CDT | Tornado Warning | JAN | Hinds, Warren | 27 min |
| Sep 24, 12:55 PM CDT | Tornado Warning | JAN | Yazoo | 26 min |
| Sep 24, 1:01 PM CDT | Tornado Warning | JAN | Leake, Madison | 29 min |
| Sep 24, 1:05 PM CDT | Tornado Warning | JAN | Scott | 40 min |
| Sep 24, 1:08 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 52 min |
| Sep 24, 1:10 PM CDT | Tornado Warning | JAN | Sharkey | 50 min |
| Sep 24, 1:35 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 25 min |
| Sep 24, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Sep 24, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 65 min |
| Sep 24, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 51 min |
| Sep 24, 2:02 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 28 min |
| Sep 24, 2:05 PM CDT | Tornado Warning | JAN | Washington | 25 min |
| Sep 24, 2:08 PM CDT | Tornado Warning | JAN | Leake | 37 min |
| Sep 24, 2:13 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Sep 24, 2:26 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 49 min |
| Sep 24, 2:29 PM CDT | Tornado Warning | JAN | Bolivar | 16 min |
| Sep 24, 2:32 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 43 min |
| Sep 24, 2:33 PM CDT | Tornado Warning | JAN | Attala | 42 min |
| Sep 24, 2:35 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey, Washington | 25 min |
| Sep 24, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 31 min |
| Sep 24, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 44 min |
| Sep 24, 2:58 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Sep 24, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 39 min |
| Sep 24, 3:14 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 46 min |
| Sep 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 23 min |
| Sep 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 48 min |
| Sep 24, 3:43 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 47 min |
| Sep 24, 3:49 PM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 26 min |
| Sep 24, 3:50 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 25 min |
| Sep 24, 3:51 PM CDT | Tornado Warning | JAN | Sunflower | 39 min |
| Sep 24, 4:00 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 24, 4:16 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower | 29 min |
| Sep 24, 4:19 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 26 min |
| Sep 24, 4:23 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 14 min |
| Sep 24, 4:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 28 min |
| Sep 24, 4:45 PM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower | 30 min |
| Sep 24, 4:48 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Yazoo | 27 min |
| Sep 24, 4:57 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 33 min |
| Sep 24, 5:05 PM CDT | Tornado Warning | JAN | Madison | 25 min |
| Sep 24, 5:07 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 23 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 29 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Rankin | 29 min |
| Sep 24, 5:18 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore | 27 min |
| Sep 24, 5:28 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 32 min |
| Sep 24, 5:30 PM CDT | Tornado Warning | JAN | Madison | 45 min |
| Sep 24, 5:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 28 min |
| Sep 24, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 51 min |
| Sep 24, 5:47 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 28 min |
| Sep 24, 5:59 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 46 min |
| Sep 24, 6:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 28 min |
| Sep 24, 6:13 PM CDT | Tornado Warning | JAN | Rankin, Scott | 32 min |
| Sep 24, 6:15 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 45 min |
| Sep 24, 6:35 PM CDT | Tornado Warning | JAN | Attala, Holmes | 40 min |
Nearby
Tornado Warnings in Mississippi, 2005Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.